Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On residually $S_2$ ideals and projective dimension one modules


Authors: Alberto Corso and Claudia Polini
Journal: Proc. Amer. Math. Soc. 129 (2001), 1309-1315
MSC (2000): Primary 13A30; Secondary 13B22, 13C10, 13C40
Published electronically: October 25, 2000
MathSciNet review: 1814157
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove that certain modules are faithful. This enables us to draw consequences about the reduction number and the integral closure of some classes of ideals.


References [Enhancements On Off] (What's this?)

  • 1. Ian M. Aberbach and Craig Huneke, An improved Briançon-Skoda theorem with applications to the Cohen-Macaulayness of Rees algebras, Math. Ann. 297 (1993), no. 2, 343–369. MR 1241812, 10.1007/BF01459507
  • 2. M. Chardin, D. Eisenbud and B. Ulrich, Hilbert functions, residual intersections, and residually $S_2$ ideals, Compositio Math., to appear.
  • 3. Alberto Corso, Craig Huneke, and Wolmer V. Vasconcelos, On the integral closure of ideals, Manuscripta Math. 95 (1998), no. 3, 331–347. MR 1612078, 10.1007/s002290050033
  • 4. A. Corso, C. Polini and B. Ulrich, Core of ideals and modules with the expected reduction number, preprint 2000.
  • 5. C. Huneke, A cancellation theorem for ideals, J. Pure & Applied Algebra, to appear.
  • 6. Mark Johnson and Bernd Ulrich, Artin-Nagata properties and Cohen-Macaulay associated graded rings, Compositio Math. 103 (1996), no. 1, 7–29. MR 1404996
  • 7. Joseph Lipman and Avinash Sathaye, Jacobian ideals and a theorem of Briançon-Skoda, Michigan Math. J. 28 (1981), no. 2, 199–222. MR 616270
  • 8. Claudia Polini and Bernd Ulrich, Linkage and reduction numbers, Math. Ann. 310 (1998), no. 4, 631–651. MR 1619911, 10.1007/s002080050163
  • 9. C. Polini and B. Ulrich, Necessary and sufficient conditions for the Cohen-Macaulayness of blowup algebras, Compositio Math. 119 (1999), 185-207. CMP 2000:04
  • 10. A. Simis, B. Ulrich and W.V. Vasconcelos, Rees algebras of modules, preprint 1998.
  • 11. Bernd Ulrich, Artin-Nagata properties and reductions of ideals, Commutative algebra: syzygies, multiplicities, and birational algebra (South Hadley, MA, 1992) Contemp. Math., vol. 159, Amer. Math. Soc., Providence, RI, 1994, pp. 373–400. MR 1266194, 10.1090/conm/159/01519
  • 12. Bernd Ulrich, Ideals having the expected reduction number, Amer. J. Math. 118 (1996), no. 1, 17–38. MR 1375302

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13A30, 13B22, 13C10, 13C40

Retrieve articles in all journals with MSC (2000): 13A30, 13B22, 13C10, 13C40


Additional Information

Alberto Corso
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Address at time of publication: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506
Email: corso@math.msu.edu, corso@ms.uky.edu

Claudia Polini
Affiliation: Department of Mathematics, Hope College, Holland, Michigan 49422
Address at time of publication: Department of Mathematics, University of Oregon, Eugene, Oregon 97403
Email: polini@cs.hope.edu, polini@math.uoregon.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05696-3
Keywords: Residual intersections, $G_s$ properties, reductions and reduction number of ideals, integral closure of ideals, Rees algebras of modules
Received by editor(s): May 18, 1999
Received by editor(s) in revised form: August 29, 1999
Published electronically: October 25, 2000
Additional Notes: Both authors sincerely thank Bernd Ulrich for many helpful discussions they had concerning the material in this paper. The NSF, under grant DMS-9970344, has also partially supported the research of the second author and has therefore her heartfelt thanks.
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2000 American Mathematical Society